Couldn't find what you looking for?

TRY OUR SEARCH!

My Mother had a stroke over a year ago, and now has a lot of dizzyness. She is on Coumadin, as well as High blood pressure and high cholesterol medcation. I was home today to see her and she was seeing spots and waves infront of her eyes. 5 minutes later, it appeared she was having a stroke. She kept laughing, and couldnt answer my questions. I asked her my Father's name, she laughed, we kept asking her what is going on. For about 3 minutes, she was so confused, and haing an episode. My Father and I were ready to take her to the hospital. This episode lasted 5-7 minutes. I'm sure she just had a mini-stroke. Can I recommend her take aspirin in addition to her coumadin? The Dr told her 2 months ago to take less coumadin. I feel I shoudl tell her to take more coumadin or an aspirin until we speak to a DR. Any advice? She is 72 and was in the hostpital 10 days last year after the stroke.  PLease advise.

Loading...

Hi Bon,

Take your mother to the hospital NOW and tell them what happened.

DO NOT give her any medication other than what is already prescribed - including asprin. 

She should not take aspirin with coumadin unless prescribed.  You're assuming her TIA and stroke are as a result of a clot.  It might indicate a bleed, and you don't want blood thinners in that case.  She needs an exam, likely an MRI, NOW.

Good luck.

Reply

Loading...

I agree, you should not take any type of action on your own. This is something that should be supervised by a doctor and other experts. But it seems to me that your mom definitely is having a mini strokes symptoms in women and it can be dangerous since she already had a heart attack. She needs to have CT or MRI because if really she had this type of mini stroke and if this was untreated, it can lead to something more dangerous, it can even be fatal. Aspirin is OK, but it is not a cure in several occasions. 

Reply

Loading...